MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-2-HX-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the coil could not be detached.The patient was undergoing surgery for treatment of a fusiform, ruptured left anterior communicating artery aneurysm with a max diameter of 3.3mm and a 3.5mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.No patient symptoms or further complications were reported as a result of this event.It was reported that embolization was assisted by the johnson <(>&<)> johnson ep stent, apb-3-4, apb-2-6 had been filled, and the reported coil of apb1.5-2 was also successfully filled.However, when detached, it was found that the detachment wire could not be pulled, so broke off forward with hands and tried to pull it out, but it could not be pulled.With the assistance of hemostatic forceps, the detachment wire still could not be pulled.Observed under fluoroscopy, the coil was not detached, so the 1.5-2 coil was withdrawn as a whole, and an apb-1.5-2 coil was replaced for implantation, and the angiography was rechecked to end the operation.It was noted that the backup method was used many times but the coil was not detached.The physician did not try to detach with another instant detacher.There was manual attempt at detachment via hypotube 3 times.There was no issue with the instant detacher.The reported device and any accessory devices were prepared as indicated in the ifu.Ancillary devices include a cordis 8f guide catheter, echelon10 microcatheter, and synchro14 guidewire.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that there were no issues prior to the non-detachment, and the coil had been delivered smoothly.There was no damage observed to the pushwire.No detachment attempts had been made with the instant detacher, and the manual break had been attempted.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16477832
Report Number9612164-2023-00976
Device Sequence Number3126699
Product Code KRD
UDI-Device Identifier00847536020948
UDI-Public00847536020948
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2025
Device Model NumberAPB-1.5-2-HX-ES
Device Catalogue NumberAPB-1.5-2-HX-ES
Device Lot Number224846799
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer03/06/2023
Initial Report FDA Received Date03/03/2023
Supplement Report FDA Received Date03/13/2023
Date Device Manufactured08/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown